Indian Journal of Dermatology
  Publication of IADVL, WB
  Official organ of AADV
Indexed with Science Citation Index (E) , Web of Science and PubMed
 
Users online: 1780  
Home About  Editorial Board  Current Issue Archives Online Early Coming Soon Guidelines Subscriptions  e-Alerts    Login  
    Small font sizeDefault font sizeIncrease font size Print this page Email this page


 
Table of Contents 
CORRESPONDENCE
Year : 2019  |  Volume : 64  |  Issue : 4  |  Page : 328-329
Authors' reply


Department of Dermatology, Gujarat Cancer Society Medical College, Hospital and Research Centre, Ahmedabad, Gujarat, India

Date of Web Publication5-Jul-2019

Correspondence Address:
Nayankumar H Patel
Department of Dermatology, Gujarat Cancer Society Medical College, Hospital and Research Centre, Ahmedabad, Gujarat
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijd.IJD_483_18

Rights and Permissions



How to cite this article:
Padhiyar JK, Patel NH, Gajjar T, Patel B, Chhibber A, Buch M. Authors' reply. Indian J Dermatol 2019;64:328-9

How to cite this URL:
Padhiyar JK, Patel NH, Gajjar T, Patel B, Chhibber A, Buch M. Authors' reply. Indian J Dermatol [serial online] 2019 [cited 2019 Sep 23];64:328-9. Available from: http://www.e-ijd.org/text.asp?2019/64/4/328/262179




Sir,

We highly appreciated authors for their interest in the article “A distinct clinicopathological presentation of cutaneous Dermatophytosis mimicking autoimmune blistering disorder” and welcome their deliberation on case.

As per authors deliberation, if we keep in consideration possibility that the patient had primarily bullous pemphigoid and later on develop tinea incognito due to use of steroid, following points argue against that.

  1. There was no history of use of topical or systemic steroid till patient presented to us
  2. Development of such extensive tinea incognito with the use of 6 days of steroid though not impossible but highly unlikely
  3. Complete clearance of bullous lesion and erythema with just 2 days of intravenous dexamethasone is highly unlikely for bullous pemphigoid
  4. Systemic steroid was abruptly stopped after 6 days after development of tiny papular lesions and positive KOH examination for fungi, and patient was put on oral and topical antifungal. Absence of recurrence of even a single bullous or urticarial lesion in 6-month follow-up was again highly uncharacteristic of bullous pemphigoid
  5. Repeat direct immunofluorescence (DIF) after stopping steroid and completion of antifungal therapy also support idea of temporary deposition of immune reactant due to infection rather than chronic immune dysregulation seen in bullous pemphigoid
  6. We have come across in the literature a case of bullous tinea pedis where DIF from perilesional skin was positive for immune reactant.[1] So, this phenomenon is not completely unheard off. Similar phenomena has been reported with scabies as well.[2]


Financial support and sponsorship

Nil.

Conflicts of interest

There are no conflicts of interest.



 
   References Top

1.
Miller DD, Bhawan J. Bullous tinea pedis with direct immunofluorescence positivity: When is a positive result not autoimmune bullous disease? Am J Dermatopathol 2013;35:587-94.  Back to cited text no. 1
    
2.
Balighi K, Robati RM, Hejazi N. A dilemma: Bullous-pemphigoid-like eruption in scabies or scabies-induced bullous pemphigoid. Dermatol Online J 2006;12:13.  Back to cited text no. 2
    




 

Top
Print this article  Email this article
 
 
  Search
 
  
    Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
    Article in PDF (269 KB)
    Citation Manager
    Access Statistics
    Reader Comments
    Email Alert *
    Add to My List *
* Registration required (free)  


    References

 Article Access Statistics
    Viewed115    
    Printed1    
    Emailed0    
    PDF Downloaded10    
    Comments [Add]    

Recommend this journal